Alert archive / Florida / Wind Advisories in 2010

Wind Advisory 1, NWS Melbourne, FL

March 2, 20106 counties in Florida

NWS Melbourne, FL issued this wind advisory at Mar 2, 2010, 3:31 AM EST for 6 counties in Florida. It took effect at Mar 2, 2010, 9:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2010, 3:31 AM EST (08:31 UTC)
In effect from
Mar 2, 2010, 9:00 AM EST
Expired
Mar 2, 2010, 7:00 PM EST
In force
10 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2010-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2010-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1492 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

483 
WWUS72 KMLB 020831
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
331 AM EST TUE MAR 2 2010

...STRONG AND GUSTY WINDS OVER EAST CENTRAL FLORIDA TODAY...

FLZ041-044>047-053-054-058-059-064-141-144-147-030000-
/O.CAN.KMLB.LW.Y.0008.100302T1200Z-100303T0000Z/
/O.NEW.KMLB.WI.Y.0001.100302T1400Z-100303T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND...
DAYTONA BEACH...CLERMONT...TITUSVILLE
331 AM EST TUE MAR 2 2010

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST
THIS EVENING...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST
THIS EVENING. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. 

A STRONG LOW PRESSURE CENTER WILL CROSS NORTH FLORIDA TODAY. VERY
STRONG AND GUSTY WINDS WILL DEVELOP THIS MORNING ACROSS EAST
CENTRAL FLORIDA AND PERSIST INTO THE EVENING AS A COLD FRONT
APPROACHES THE AREA.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT AT
TIMES... ESPECIALLY FOR HIGH PROFILE VEHICLES ON BRIDGES AND
CAUSEWAYS. LIGHTWEIGHT ITEMS SUCH AS GARBAGE CANS...COVERINGS AND
PORTABLE OUTDOOR FURNITURE WILL BE EASILY TOSSED BY THE WINDS.
BOATING IS NOT RECOMMENDED AS LARGE WAVES WILL TIP OR DISABLE
BOATS ON EXPOSED BODIES OF WATER.

&&

$$

JP
1 follow-up statement
927 
WWUS72 KMLB 030000
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
700 PM EST TUE MAR 2 2010

FLZ041-044>047-053-054-058-059-064-141-144-147-030100-
/O.EXP.KMLB.WI.Y.0001.000000T0000Z-100303T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND...
DAYTONA BEACH...CLERMONT...TITUSVILLE
700 PM EST TUE MAR 2 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

67

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Mar 1, 10:00 PM EST, 5 hours 31 minutes earlier.

Area forecast discussion, Mar 1, 10:00 PM EST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1000 PM EST MON MAR 1 2010

.DISCUSSION...

...STRONG TO POSSIBLY SEVERE STORMS BEGINNING EARLY TUESDAY...
...BECOMING WINDY ON TUESDAY AND THEN COLDER TUESDAY EVENING...
...RAPIDLY DETERIORATING MARINE CONDITIONS BEGIN EARLY ON TUE...

CURRENT...LATEST RUC ANALYSIS DEPICTING A NEGATIVELY TILTED WINTER
CYCLONE WITH THE SURFACE LOW OVER THE MISSISSIPPI RIVER DELTA
REGION AND THE UPPER/500MB LOW OVER THE 4-CORNER AREA OF
AR/LA/OK/TX. POTENTIAL FOR VERY STRONG STORMS STARTING ALONG THE
WESTERN AREA OF THE CWA BY SUNRISE AS RUC 850MB WINDS ARE PROGGED
TO BE 45 TO 50 KNOTS FROM FL WEST COAST SOUTHWEST INTO THE CENTRAL
GULF BY 7AM.

EVENING UPDATE WILL LOOK AT STARTING WEATHER A BIT EARLIER AROUND
4 AM...APPROACHING THE WESTERN EDGES OF THE CWA TO TIME WITH
SURROUNDING OFFICES ESPECIALLY IF THE LINE MOVES AS FAST AS
ANTICIPATED.

ADDED LAKE WIND ADVISORY FROM 12Z-00Z DUE TO INCREASINGLY GUSTY
WARM SECTOR WINDS AHEAD OF MAIN COLD FRONT...THAT WILL LAG THE
PRECEDING LINE OF STRONG WEATHER DURING THE MORNING AND EARLY
AFTERNOON.

&&

.AVIATION...VFR THROUGH 09Z. CONDITIONS DETERIORATING RAPIDLY
AFTER 09Z WITH IFR CONDITIONS DUE TO CEILINGS AFTER 12Z. STRONG
GUSTY WINDS VICINITY STORMS 12Z-18Z. MVFR CONDITIONS AFTER 20Z.

CRITERIA FOR LOCAL AIRPORT ADVISORIES IN ORANGE AND VOLUSIA
COUNTIES IS FOR SUSTAINED WINDS 25 KTS OR GREATER. THIS MAY HAVE
TO BE MONITORED FOR ORL/MCO/DAB ON TUE.

&&

.MARINE...EXPECTING THE WINDS TO START INCREASING AND SHIFT TO THE
SOUTH THEN THE SOUTHWEST AFTER MIDNIGHT AS THE APPROACHING FRONT
ADVANCES ACROSS THE CENTRAL AND EASTERN GULF...AND TIGHTENS THE
GRADIENT BETWEEN ITSELF AND THE HIGH PRESSURE RETREATING INTO THE
ATLANTIC.

&&

.FIRE WEATHER...

TUE...STRONG SOUTHWEST WINDS WITH HIGH DISPERSION VALUES. NO LOW RH
CONCERNS.

WED-THURS...COOL AND DRY CONDITIONS WILL RETURN BEHIND THE FRONT ON
WEDNESDAY UNDER BRISK NW FLOW. AT THE MOMENT...DON'T EXPECT TO SEE
THE DURATION OF CRITICAL RH VALUES...BUT HIGH DISPERSION VALUES AND
WNW WINDS 15-20 MPH COULD CREATE INSTANTANEOUS CONDITIONS. DRIER AIR
FILTERING DOWN THE PENINSULA ON THURSDAY WILL BRING RH VALUES
BOTTOMING OUT IN THE 25-30 PERCENT RANGE OVER THE INTERIOR DURING
THE AFTERNOON.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 7 AM TO 7 PM EST TUESDAY FOR COASTAL
     VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

AM...SMALL CRAFT ADVISORY FROM 4 AM TUESDAY TO 7 AM EST WEDNESDAY FOR
     COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
     LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO
     JUPITER INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD
     COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.

     GALE WARNING FROM 4 AM TUESDAY TO 7 AM EST WEDNESDAY FOR WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
     NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20
     TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE
     TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM...WIMMER
LONG TERM....SHARP
AVIATION...WIMMER
Hazardous weather outlook, Mar 1, 10:41 PM EST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1041 PM EST MON MAR 1 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-021545-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1041 PM EST MON MAR 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...OVERNIGHT AND TUESDAY.

...STRONG TO SEVERE STORMS POSSIBLE...

...THUNDERSTORM IMPACT...
A DEEPENING LOW PRESSURE SYSTEM IS STILL FORECAST TO TRACK
EASTWARD ALONG THE NORTHERN GULF COAST TOWARD THE FLORIDA
PANHANDLE OVERNIGHT. AHEAD OF THE ASSOCIATED COLD FRONT...A
SQUALL LINE OF STORMS WILL DEVELOP ACROSS THE EASTERN GULF OF
MEXICO AFTER MIDNIGHT AND MOVE TOWARD THE FLORIDA WEST COAST
SHORTLY BEFORE SUNRISE. DEEP LAYER WIND SHEAR AND STRENGTHENING
WIND FIELDS ASSOCIATED WITH THIS SYSTEM WILL BRING THE THREAT OF
DAMAGING WINDS. ALTHOUGH THIS IS THE MAIN CONCERN...A LOW BUT
NOTEWORTHY THREAT FOR ISOLATED TORNADOES ALSO EXISTS. IF THEY DO
OCCUR...THEY WILL HAVE THE CHANCE TO BECOME RATHER STRONG AND
LONGER TRACKED.

PLEASE BE ADVISED...SEVERE WEATHER WATCHES MAY BE ISSUED BEFORE
SUNRISE.

STRONG TO POSSIBLY SEVERE STORMS ARE FORECAST TO MOVE THROUGH
EAST CENTRAL FLORIDA DURING THE MORNING AND EARLY AFTERNOON HOURS.
STORMS MAY AFFECT LAKE COUNTY AS EARLY AS 5 TO 7 AM...WITH THE
SQUALL LINE MOVING RAPIDLY EASTWARD AT 45 TO 50 MPH THROUGH THE
LATE MORNING HOURS. PARTICULAR CONCERN IS FOR THE MORNING COMMUTE
AS PEOPLE HEAD TO WORK OR SCHOOL OVER NORTHERN AND INTERIOR
SECTIONS OF THE FORECAST AREA.

FORECAST MODELS ARE CONTINUING TO INDICATE THAT INSTABILITY WILL
BE ADEQUATE TO MAINTAIN THE STRENGTH OF THE LINE AS IT MOVES
EASTWARD ACROSS THE PENINSULA...AND FURTHER SUPPORTED BY PLENTY
OF DYNAMIC FORCING. RESIDENTS AND VISITORS SHOULD BE PREPARED TO
TAKE QUICK ACTION SHOULD WARNINGS BE ISSUED FOR YOUR LOCATION ON
TUESDAY. MOVE QUICKLY INDOORS INTO A STURDY STRUCTURE. OLDER
MOBILE HOMES DO NOT PROVIDE ADEQUATE PROTECTION FROM SEVERE WIND
GUSTS...AND MOBILE HOMES OF ANY AGE ARE NO MATCH AGAINST TORNADIC
STORMS.

SET YOUR NOAA WEATHER RADIO ALERTING FEATURE ON BEFORE GOING TO
SLEEP TONIGHT AND LISTEN FOR LATER OUTLOOKS...WATCHES AND
WARNINGS.

...HIGH WIND IMPACT...
SOUTHWEST WINDS WILL STRENGTHEN TO 25 MPH AND GUSTY AHEAD OF A
COLD FRONT TUESDAY WITH GUSTS TO 35 TO 40 MPH POSSIBLE...BEFORE A
LINE OF STORMS WITH POTENTIALLY STRONGER WINDS ALONG AND BEHIND IT
MOVES ACROSS THE AREA. THE HIGH WINDS CAN BLOW AROUND LOOSE
OBJECTS AND MOVE HIGH PROFILE VEHICLES...ESPECIALLY ON ELEVATED
ROADWAYS.

A LAKE WIND ADVISORY IS IN EFFECT FOR TUESDAY FOR ALL EAST CENTRAL
FLORIDA LAKES.

...MARINE THUNDERSTORM GUST IMPACT...
A LINE OF STRONG TO SEVERE STORMS IS EXPECTED TO AFFECT THE
ATLANTIC WATERS FROM THE MID MORNING THROUGH THE AFTERNOON ON
TUESDAY. WIND GUSTS OVER 40 KNOTS WILL BE LIKELY WITH SOME STORMS.

...WATERSPOUT IMPACT...
ROTATING STORMS MAY MOVE ACROSS THE INTRACOASTAL WATERS AND AFFECT
THE NEAR SHORE ATLANTIC WATERS BY THE LATE MORNING HOURS ON TUESDAY.

...WIND AND SEA IMPACT...
STRENGTHENING WINDS ON TUESDAY AHEAD OF A COLD FRONT WILL INCREASE
FROM THE SOUTHWEST THROUGH THE DAY TO 25 KNOTS NEAR THE COAST AND
UP TO 35 KNOTS OFFSHORE. THESE STRONG WINDS WILL BUILD SEAS
QUICKLY TO 9 FEET OFFSHORE.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY.
CONDITIONS WILL CONTINUE TO DETERIORATE AND REMAIN HAZARDOUS OVER
THE ATLANTIC COASTAL WATERS TUESDAY NIGHT INTO WEDNESDAY WITH GALE
FORCE CONDITIONS EXPECTED OVER THE OFFSHORE WATERS BEYOND 20 MILES
FROM THE COAST AND STRONG WINDS AND GENERALLY HAZARDOUS CONDITIONS
FOR SMALL CRAFT NEAR THE COAST. POOR BOATING CONDITIONS EXPECTED
TO LAST THROUGH MID WEEK ESPECIALLY OVER THE OFFSHORE WATERS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION WILL LIKELY
BE NEEDED ON TUESDAY.

MRV/DWS

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 9:40 PM ESTLake Wind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia6 hr
Mar 2, 3:20 AM ESTSmall Craft AdvisoryMLB37 hr
Mar 2, 7:45 AM ESTSpecial Marine WarningMLB60 min
Mar 2, 2:38 PM ESTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia23 hr

Nearby

Wind Advisories in Florida, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.